Alert archive / Illinois / Heat Advisories in 2021
Heat Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this heat advisory at Jun 17, 2021, 2:45 PM CDT for 25 counties in Illinois. It took effect at Jun 18, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2021, 2:45 PM CDT (19:45 UTC)
- In effect from
- Jun 18, 2021, 1:00 PM CDT
- Expired
- Jun 18, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS73 KILX 171945 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 245 PM CDT Thu Jun 17 2021 ILZ042>057-061>063-066>068-071>073-180900- /O.NEW.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 245 PM CDT Thu Jun 17 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Along and south of a Beardstown...to Lincoln...to Hoopeston line. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Barnes
5 follow-up statements
121 WWUS73 KILX 180229 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 929 PM CDT Thu Jun 17 2021 ILZ042>057-061>063-066>068-071>073-181000- /O.CON.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 929 PM CDT Thu Jun 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Along and south of a Beardstown...to Lincoln...to Hoopeston line. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
660 WWUS73 KILX 180919 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 419 AM CDT Fri Jun 18 2021 ILZ042>057-061>063-066>068-071>073-181800- /O.CON.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 419 AM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMB
863 WWUS73 KILX 181504 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1004 AM CDT Fri Jun 18 2021 ILZ042>057-061>063-066>068-071>073-182100- /O.CON.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1004 AM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected in central Illinois, and 105 to 110 in southeast Illinois. * WHERE...Much of central and southeast Illinois along and south of a Jacksonville to Danville line. * WHEN...The highest heat index will be this afternoon, but a heat index near 100 degrees will linger early in the evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. To reduce risk during outdoor work or recreation, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Geelhart
981 WWUS73 KILX 182028 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 328 PM CDT Fri Jun 18 2021 ILZ042>057-061>063-066>068-071>073-190000- /O.CON.KILX.HT.Y.0001.000000T0000Z-210619T0000Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 328 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 105 degrees in central Illinois, and around 105 degrees in southeast Illinois. * WHERE...Much of central and southeast Illinois along and south of a Jacksonville to Danville line. * WHEN...The highest heat index will be through late afternoon, but a heat index near 100 degrees will linger early in the evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. To reduce risk during outdoor work or recreation, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Geelhart
119 WWUS73 KILX 182357 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 657 PM CDT Fri Jun 18 2021 ILZ042>057-061>063-066>068-071>073-190100- /O.EXP.KILX.HT.Y.0001.000000T0000Z-210619T0000Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 657 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Temperatures and heat indices will continue to fall with sunset this evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:27 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 17, 12:27 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1227 PM CDT Thu Jun 17 2021 .SYNOPSIS... Issued at 1030 AM CDT Thu Jun 17 2021 Heat and humidity will return to central Illinois over the next couple of days. High temperatures will reach the upper 80s and lower 90s today, then will climb into the middle to upper 90s by Friday. One round of potentially strong thunderstorms will be likely late tonight along and north of the I-74 corridor, while additional scattered strong to severe storms develop across the region Friday afternoon and evening. && .UPDATE... Issued at 1038 AM CDT Thu Jun 17 2021 15z/10am surface analysis shows a ridge of high pressure extending from the eastern Great Lakes to the Gulf Coast, while a warm front is draped just west of the Mississippi River. As the high continues to shift further away, an increasingly warm/humid airmass will gradually spill eastward into central Illinois today. Current dewpoints remain quite low in the upper 40s/lower 50s across much of the KILX CWA: however, dewpoints have already risen into the lower 60s along/southwest of a Macomb to Jacksonville line in closer proximity to the front. By late afternoon, 60-degree dewpoints should reach a Bloomington...to Mattoon...to Lawrenceville line as high temperatures top out in the upper 80s and lower 90s. Peak heat index readings will climb into the middle 90s across the W/SW CWA. && .SHORT TERM...(Today and tonight) ISSUED AT 337 AM CDT Thu Jun 17 2021 Areas of thunderstorms are ongoing across the Midwest early this morning, oriented north- south from far southern MN to central MO. These storms have been tracking almost due south over the last few hours, following along the instability gradient. While there were initially some concerns storms would track into the western fringes of the ILX CWA this morning, all signs point to them remaining well west. A big adjustment in the weather begins today as high pressure drifts off to the east, allowing southerly flow to take hold and pump heat and humidity back into the region. It will be breezy today, with gusts to 25 mph possible, especially north of I-74. Highs will be near 90. The most humid air will be west of I-55, pushing heat indices into mid-90s there. Further east, heat indices will be similar to the air temperatures. A convective complex is expected to develop across IA this afternoon and move east-southeast. The environment in place across central IL will be supportive of strong to severe thunderstorms, as MUCAPE values exceed 2500 J/kg, however, CAMs have been trending further northward with this activity, and the latest runs just miss the ILX CWA to the north. Still, the potential exists for these storms to track into central IL, with locations along and north of I-74 having the best chance of being impacted. Overnight, a strong low-level jet, with 45-50 knot west-southwesterly winds at 925 mb, will result in robust warm air advection, as 850 mb temps increase from the mid- teens on Thursday to near +23 degC by Friday morning. Lows Thursday night will be well-above average, in the mid 70s. .LONG TERM...(Friday through Wednesday) ISSUED AT 338 AM CDT Thu Jun 17 2021 The increase in heat and humidity peaks on Friday, as highs in the mid to upper 90s and dewpoints near 70 create oppressive conditions, with heat indicies between 100-105. A very unstable environment, with SBCAPE in excess of 3000 J/kg Friday afternoon, will support explosive thunderstorm development. However, the warm nose in the low-levels will create strong capping. Large scale ascent ahead of a digging wave should aid in weakening this cap Friday afternoon. The best signal for convective development continues to be east of I- 57, although this is highly dependent upon the placement of outflow from previous rounds of convection. With bulk wind shear values around 40 knots and robust instability, any storms that do develop Friday afternoon/evening will carry the potential for large hail and damaging winds. The latitude at which the front stalls out on Saturday has trended northward over the last several model cycles, keeping heat and humidity, as well as thunderstorm chances, in the forecast through Sunday. While not quite as hot as Friday, high temperatures are expected to remain in the low 90s with heat indices in the mid to upper 90s through Sunday. More thunderstorms are possible Saturday in the vicinity of the front or any outflow boundaries from Friday's convection, but the robust cap will still be in place, and there is less confidence the cap will be broken on Saturday. The weather pattern is expected to remain unsettled into early next week as a strong upper wave digs into the Midwest late weekend. This will result in a warm air advection regime across central IL on Sunday, followed by a powerful cold front pushing through sometime on Monday. The frontal passage ushers in much cooler air, with below normal temperatures on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1227 PM CDT Thu Jun 17 2021 VFR conditions will prevail through the entire 18z TAF period. Latest computer models keep storm complex well north of central Illinois late tonight, although widely scattered showers/thunder cannot be ruled out for the I-74 terminals after 08z. Given uncertainty, have opted not to include thunder mention at this time. Main aviation forecast concern will be wind shear, as NAM shows a strong W/SW low-level jet developing overnight. Core of the jet will be focused across north-central Illinois, so have hit shear hardest at KPIA with lesser amounts further southeast. Once the sun rises, some of this momentum will mix to the surface Friday morning resulting in W/SW gusts of 20-25kt. && .CLIMATE... Issued at 338 AM CDT Thu Jun 17 2021 The heat will approach record levels in some locations on Friday (June 18). A list of the forecast highs, lows, and record information for June 18 can be found below. High Temperatures.......Fcst....Record Warmest (Year) Peoria..................95 F.............101 F (1887) Lincoln.................97 F.............100 F (1913) Springfield.............98 F..............97 F (1905, 1913, 1994) Low Temperatures........Fcst....Record Warmest (Year) Peoria..................74 F..............75 F (2018) Lincoln.................74 F..............75 F (1984) Springfield.............75 F..............78 F (2018) && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SYNOPSIS...Barnes SHORT TERM...Erwin LONG TERM...Erwin AVIATION...Barnes CLIMATE...Erwin
Hazardous weather outlook, Jun 17, 11:51 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1151 AM CDT Thu Jun 17 2021 ILZ027>029-036-037-040>042-047>052-181100- Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell- 1151 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Heat index values will reach the mid 90s today. Thunderstorms are possible across the area late tonight, mainly after 2 am. There is potential for damaging winds with the storms, mainly from around Peoria northward. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... On Friday, heat index values will be near 100, and may be as high as 105 southeast of the Illinois River. On Saturday and Sunday, heat index values will reach the mid to upper 90s. Strong to severe thunderstorms are possible late Friday afternoon and evening, however, there is uncertainty due to early morning activity. Isolated thunderstorms are also possible Saturday. Additional thunderstorms are possible Sunday and Monday, but it is too early to determine the severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may required after midnight, especially from Peoria northward. Activation is more likely late Friday afternoon or evening. ILZ030-031-038-043>046-053-181100- Champaign-De Witt-Macon-Marshall-McLean-Piatt-Vermilion-Woodford- 1151 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are possible across the area late tonight, mainly toward sunrise. A few of the storms may contain strong winds, though the storms will be weakening as they get further south. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... On Friday, heat index values will be near 100. On Saturday and Sunday, heat index values will reach the mid to upper 90s. Strong to severe thunderstorms are possible late Friday afternoon and evening, however, there is uncertainty due to early morning activity. Isolated thunderstorms are possible Saturday, and a few may be strong to severe, especially east of I-57. Additional thunderstorms are possible Sunday and Monday, but it is too early to determine the severe weather potential. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed toward sunrise, though activation is more likely late Friday afternoon or evening. ILZ054>057-061>063-066>068-071>073-181100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 1151 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are possible toward sunrise north of I-70, but these are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... On Friday, heat index values will reach between 100 and 105. On Saturday and Sunday, heat index values will reach the mid to upper 90s. Strong to severe thunderstorms are possible Friday evening. Isolated thunderstorms are possible Saturday, and a few may be strong to severe. Additional thunderstorms are possible Sunday and Monday, but it is too early to determine the severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, activation is possible Friday evening. Geelhart
Nearby
Heat Advisories in Illinois, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.